• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Digestive Enzymes....

Francelle

Senior Member
Messages
444
Location
Victoria, Australia
Yesterday I started Digestive Enzymes which my M.E. doctor felt I needed to take. They are 'Nutritionals' brand and contain Pancreatin, Pepsin, Ox Bile, Papain and Alpha Amylase.

However after taking my morning dose (2 tablets) today I have been so terribly nauseous. I'm sure this must be the enzymes. Tomorrow I will wait and see how I'm feeling and then may take only one tablet and from there build up more slowly.

Anyone else had this side effect and if so, how long did it last?
 

ukxmrv

Senior Member
Messages
4,413
Location
London
Sorry to hear that Francelle, I've taken digestive enzymes off and on for years but had no nausea or bad effects. hope that it clears up soon.
 

dannybex

Senior Member
Messages
3,555
Location
Seattle
could be the ox bile...

Hi Francene,

This is just a guess, but it could be the ox bile that you're reacting to. The only way to tell would be to take just pancreatin, or one of the other ingredients separately, so that you can pinpoint what's causing the reaction.
 
Messages
88
Location
NJ
At times, I would get diarhea from enzymes especially ox bile. When I neede them, they were valuable, but it seemed I often didn't need them and get terrible side effects.
 

Francelle

Senior Member
Messages
444
Location
Victoria, Australia
Thanks for your responses.

I have had weight loss with my M.E - SaveMe!

Today I didn't take a breakfast dose of the enzymes to give myself a chance for the nausea to settle down. Then tonight at dinner I took just one and felt ok. Tomorrow I may have one with breakfast and if no nausea follows I will then gradually increase the dose but very slowly.

Here's hoping it goes ok :D